Log in
Thyroid UK
91,964 members106,214 posts

Losing my mind - literally

I got diagnosed with hypothyroidism (hashimotos) in February this year. It's been a rollercoaster of bad to worse to bad again. The best my TSH has been is 4.8 and the worst 6.4. It's currently at 5.8 and I feel like I'm dying/ going insane. I can't focus, I have a terrible dissociation disorder, vertigo, dizziness, no memory and the most alarming is sometimes when I wake up I don't recognise my own home or know where I am. I feel like I'm losing my mind!!! Has anyone else had these symptoms ? I don't feel mentally stable enough to leave the house at times. I'm also incredibly sensitive to levothyroxine I don't get on well with it so I am currently on 62.5 mg (I have to break up tablets) I don't know if I feel this bad because my thyroid is out of whack or a side effect to the Levo..... any help hugely appreciated! X

6 Replies
oldestnewest

Hello wowserclo, I'm sorry you feel so bad. Yes, hypothyroid can bring all those symptoms but you've never achieved a good blood level so your dose has never been high enough which I think you realise. Have you had your vitamin levels checked? Low or deficient vitamin levels when coupled with thyroid disfunction can cause a lot of unpleasant symptoms.

May I ask what variety of Levothyroxine you are taking?

2 likes
Reply

You are not on a high enough dose of Levo. It should be high enough dose to get your TSH to lower to about 1.

But if you have low vitamins then it can be difficult to tolerate taking high enough dose

Hashimoto's very often affects the gut, leading to low stomach acid, very low vitamin levels and leaky gut.

Low vitamins that affect thyroid are vitamin D, folate, ferritin and B12.

Extremely Important to test these. If they are too low they stop Thyroid hormones working. Have any of these been tested, if not ask that they are. Always get actual results and ranges.

If you have test results for these post them here

As you have Hashimoto's then hidden food intolerances may be causing issues, most common by far is gluten. Changing to a strictly gluten free diet may help reduce symptoms. Very, very many of us here find it really helps and can slowly lower antibodies.

thyroidpharmacist.com/artic...

thyroidpharmacist.com/artic...

amymyersmd.com/2017/02/3-im...

chriskresser.com/the-gluten...

Reply

Thankyou for your reply. The links will be most definitely helpful to me.

I haven't had my vitamins checked, I will ask my GP practice (although they aren't great....) If I manage to get these I will post for sure.

I have been gluten free for three weeks and dairy free for one and I'm yet to notice any real results, is this because it's early days?! Also can increasing Levothyroxine cause cognitive problems or is it more likely the mental issues are because of elevated TSH?

Thanks so much

Reply

GP should test the vitamins but if they are unhelpful, then private tests are available. Many of us have to go private to get full testing done

thyroiduk.org.uk/tuk/testin...

2 likes
Reply

Thankyou for replying to me :) it's a lonely state isnt it?!

I know I need to up my dose but whenever I do I feel worse to the point of being scared!

I haven't had my vitamin levels checked... will a gp do this?

My levothyroxine just says "levothyroxine sodium" on it. I'm guessing that's the brand!

I take magnesium before bed and vitamin b and d in the day but I still feel like this!

Reply

Brand mercurypharma.....

1 like
Reply

You may also like...